MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125300-18
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Intimal Dissection (1333); Angina (1710); Dyspnea (1816); Fatigue (1849); Stenosis (2263)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2018, a 3.0x18mm (1125300-18, 8021261) xience alpine stent was implanted in the mid left anterior descending (lad) coronary artery lesion.Stent malposition and a proximal edge dissection was observed.Additional post-dilatation was performed as treatment.Reportedly, following the additional post-dilatation (using the maximum balloon size and maximum pressure), there remained sub-optimal, distal stent expansion.No additional treatment was provided.On (b)(6) 2019, the patient was hospitalized for increasing dyspnea, chest tightness/pain, and fatigue.Another cardiac catheterization was performed and lad in-stent restenosis was observed along with severe three vessel disease.On (b)(6) 2019, a coronary artery bypass surgery was performed as treatment.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/difficult to deploy (wall apposition); however, the subsequent treatments appear to be related to the operational context of the procedure.It should be noted that the reported patient effects of angina, dyspnea, fatigue, intimal dissection and stenosis are listed in the xience alpine, everolimus eluting coronary stent system instructions for use (ifu) as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE ALPINE
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9560331
Report Number2024168-2020-00443
Device Sequence Number16737979
Product Code NIQ
UDI-Device Identifier08717648199356
UDI-Public08717648199356
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model Number1125300-18
Device Catalogue Number1125300-18
Device Lot Number8021261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR; ASPIRIN, PRASUGREL
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age61 YR
Patient Weight113